Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 32, NWS Wilmington, OH

July 13, 2010Franklin County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 13, 2010, 4:03 PM EDT for Franklin County, Ohio. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 4:03 PM EDT (20:03 UTC)
Expired
Jul 13, 2010, 5:47 PM EDT
In force
104 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:06 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 13, 2:06 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT TUE JUL 13 2010

.SYNOPSIS...
A WAVE OF LOW PRESSURE MOVING ALONG A SLOW MOVING FRONTAL BOUNDARY
WILL AFFECT THE AREA TODAY. HIGH PRESSURE WILL BRING WARM AND
HUMID WEATHER WEDNESDAY THROUGH THURSDAY. ANOTHER FRONT WILL CROSS
THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF SHRA/TSRA CONTINUES TO HOLD TOGETHER AND LIFT NE. AS H5
TROF SWINGS E ACRS THE OH VALLEY IT SHOULD PROVIDE ADDITIONAL
LIFT...SO EXPECT THE PCPN TO AFFECT THE REGION FOR MUCH OF THE
DAY. UPPED POPS TO CATEGORICAL FOR MUCH OF THE REGION. WENT HIGH
LIKELY FOR THE THE EXTREME N.

WITH THE PCPN AND CLOUD COVER...LOWERED THE TEMPS IN THE REGION.
WENT LOWER 80S S AND MID 80S N.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THUNDERSTORMS WILL DIMINISH TONIGHT AS THE SHORT WAVE MOVES EAST
AND THE FRONTAL BOUNDARY DISSOLVES. HIGH PRESSURE AND A VERY WARM
AND HUMID AIRMASS WILL TAKE OVER FOR WEDNESDAY THROUGH THURSDAY. A
STRONG CAP IN MID LEVELS WILL PROBABLY PREVENT THUNDERSTORM
DEVELOPMENT. MAIN CONCERN WILL BE HEAT AND HUMIDITY. HIGH
TEMPERATURES IN THE 90S COMBINING WITH DEW POINTS NEAR 70 WILL
PRODUCE HEAT INDICES AROUND 100...SO HEAT ADVISORIES MAY BE NEEDED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE WILL BUILD NORTHEAST INTO THE OHIO VALLEY ON WEDNESDAY
AND THURSDAY RESULTING IN DRY AND VERY WARM CONDITIONS...ALTHOUGH
GFS MOS IS LIKELY TOO WARM WITH HIGHS. A TROUGH MOVING ACROSS
EASTERN CANADA WILL SUPPRESS THE RIDGE AND PUSH A FRONT THROUGH THE
AREA. THERE IS UNCERTAINTY WITH THE STRENGTH AND SPEED OF THIS
SYSTEM SO LEANED TOWARDS GEFS SOLUTION. THIS SUGGESTS THAT THE
FRONTAL PASSAGE AND THEREFORE BEST CHANCE OF STORMS WILL BE ON
FRIDAY. APPEARS THAT FRONT WILL NOT MAKE IT VERY FAR SOUTH BEFORE
STALLING AND EVENTUALLY WEAKENING. MODELS ARE GIVING SOME
INDICATIONS THAT A DISTURBANCE WILL MOVE THROUGH ON MONDAY. PLENTY
OF UNCERTAINTY THAT FAR OUT IN TIME WITH SUBTLE CONVECTIVE FEATURES.
BUT LOW CHANCE POPS SEEM WARRANTED.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AREA OF CONVECTION CONTINUES TO ROTATE ACROSS THE SE HALF OF THE
FA. AXIS OF H5 S/W IS SWINGING ACROSS ERN INDIANA/WRN OH ATTM. AS
TROF AXIS SWINGS THRU OH THIS AFTN...THE BACKEDGE OF THE
CONVECTION SHOULD BEGIN TO MOVE EWD ALSO...ALONG WITH MVFR/IFR
CONDITIONS. TSTM COMPLEX ACROSS CNTRL INDIANA MIGHT BRUSH CVG
LATER THIS AFTN.

SKIES ARE EXPECTED TO SCT OUT AROUND SUNSET. WITH ABUNDANT LOW
LEVEL MOISTURE FROM THE PCPN...AND LIGHT WINDS COMBINING WITH THE
CLEARING SKIES...EXPECT FOG TO DEVELOP. DID NOT GO IFR ON VSBYS
ATTM...BUT COULD SEE THE LOWER VSBYS HAPPENING. DID ALLOW IFR ST
TO DEVELOP AT THE SRN TAFS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...SITES
Hazardous weather outlook, Jul 13, 5:27 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
527 AM EDT TUE JUL 13 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
527 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES MAY REACH HEAT ADVISORY CRITERIA OF 100 ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:44 PM EDTAreal Flood AdvisoryILNFranklin91 min
Jul 12, 10:05 PM EDTFlash Flood WarningILNFranklin85 min
Jul 13, 9:41 AM EDTAreal Flood AdvisoryILNPike, Scioto3 hr
Jul 13, 11:21 AM EDTAreal Flood AdvisoryILNAdams, Brown, Highland4 hr
Jul 13, 2:50 PM EDTAreal Flood AdvisoryILNScioto3 hr
Jul 13, 2:54 PM EDTAreal Flood AdvisoryILNButler, Hamilton, Warren3 hr
Jul 13, 3:48 PM EDTAreal Flood AdvisoryILNFranklin2 hr
Jul 13, 3:54 PM EDTAreal Flood AdvisoryILNClark, Greene, Miami, Montgomery109 min
Jul 13, 3:46 PM EDTFlash Flood WarningILNCampbell, Kenton119 min

Nearby

Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.